Question for Betty.
 

This is my first time on the depo shot.  I first got the shot August 2013 through November 2013.  I was bleeding through the whole time.  I stopped taking the shot in November because I didn't like it.  Ever since then I've been bleeding until this day and I don't know what to do.  i scheduled a doctors appointment to ask my doctor.  My boobs also started hurting and have been hurting for about 2 weeks.  I don't know what is going on.  Am I pregnant or something?  I plan on taking a pregnancy test.

 
Betty's Answer.
 
 

Good idea to do a pregnancy test. Breast tenderness can be a sign of pregnancy, and you can be bleeding and still be pregnant.  When you stop Depo-Provera you need to start on a reliable method of birth control.

Bleeding patterns with Depo-Provera use can be unpredictable, with the majority of women experiencing prolonged episodes of bleeding during the first year of use. 

 I would encourage you to do a pregnancy test and see your health care provider for help with the prolonged bleeding. .

If you are an eligible UAA student, you may contact the Student Health and Counseling Center to schedule an appointment with a health care provider.